Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 21, 2021, 12:02 AM CDT for Henry County, Pettis County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 12:02 AM CDT (05:02 UTC)
- Expired
- Aug 21, 2021, 12:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.00 in
- Wind
- 40
Counties Henry County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2926 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639
WWUS83 KEAX 210502
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1202 AM CDT Sat Aug 21 2021
MOZ043>045-053-054-210530-
Bates MO-Cass MO-Johnson MO-Pettis MO-Henry MO-
1202 AM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of southeastern Cass,
Henry, northeastern Bates, southern Pettis and southern Johnson
Counties through 1230 AM CDT...
At 1202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Sedalia to near Green
Ridge to near Urich. Movement was southeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sedalia, Clinton, Windsor, Knob Noster, Garden City, Whiteman Air
Force Base, La Monte, Smithton, Leeton, Urich, Green Ridge, Calhoun,
Deepwater, Montrose, Creighton, Chilhowee, Whiteman Afb, Coal,
Brownington and Blairstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Missouri.
&&
LAT...LON 3822 9402 3861 9424 3871 9373 3880 9353
3868 9306 3853 9307 3854 9328 3851 9330
3851 9352 3821 9352 3821 9357 3820 9356
TIME...MOT...LOC 0502Z 295DEG 39KT 3877 9315 3855 9343 3840 9396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
LeightonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 6:48 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 20, 6:48 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 648 PM CDT Fri Aug 20 2021 .Discussion... Issued at 232 PM CDT FRI AUG 20 2021 Today and Tonight: In the short term forecast our main focus will be on tonight as a shortwave slides across the Northern Plains. Storms are expected to develop along an associated cold front across Eastern Nebraska and Western Iowa this afternoon. This will slowly slide to the south reaching northwest Missouri after 6pm. Model soundings show ample CAPE values and at least some marginal shear ahead of the approaching front which should be enough to support some strong to severe storms as they slide south this evening. The main threat should be strong winds up to 60 mph, however some large hail is certainly possible as well in northwest Missouri where instability is highest. While training storms don't look likely, localized flash flooding is still a treat with storms producing heavy rainfall in some locations. The one caveat is that cloud cover today has been more persistent that expected which could somewhat limit how widespread any severe storms are. As storms slide to the southeast, they should weaken some, but strong winds are still a possibility as storms approach the KC area around 10pm. Storms will continue moving to the southeast overnight, exiting the area before sunrise on Saturday. The Weekend: Saturday looks to be mostly dry. After the passage of the cold front from Friday, we should see some brief relief from the heat with temperatures in the lower 80s across northern parts of the area, and mid 80s across the south. Unfortunately that won't last very long as high pressure and ridging starts to build over the southern and central Plains. This will allow for the return of southerly flow and hot temperatures starting Sunday. Sunday afternoon, highs look to be near 90 across much of the area. Next Week: Heading into the work week, the heat looks to continue. A few precip chances expected during the mid week as a few waves pulse across the ridge. Despite that, temperatures around 90-95 degrees are expected each day next week. Additionally heat indices of 100 to 105 will be possible. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 640 PM CDT FRI AUG 20 2021 A line of thunderstorms will approach the terminals from the west/northwest later this evening...likely timing being between 02-04Z for NE KS and NW MO terminals and 03-04Z for terminals along and south of I-70. Strong winds of 30-45kts will be possible with this line as it moves through. Visibility will also decrease due to moderate to heavy rainfall. Winds will decrease and visibility will improve on the backside of the line with skies clearing mid morning on Saturday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...PietrychaP
Hazardous weather outlook, Aug 20, 4:03 AM CDT, 19 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 403 AM CDT Fri Aug 20 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-210915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 403 AM CDT Fri Aug 20 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms will be possible this evening into tonight for areas along and west of Interstate 35. Damaging winds, large hail and frequent lightning are the main threats however, localized flash flooding and an isolated tornado cannot be ruled out. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday This unsettled pattern is expected to continue into the weekend with scattered storms possible both Saturday and Sunday however, severe weather is not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 20, 11:39 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1139 PM CDT Fri Aug 20 2021
MOZ032-033-039-040-045-046-210530-
Saline MO-Chariton MO-Pettis MO-Randolph MO-Cooper MO-Howard MO-
1139 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of southeastern
Chariton, southwestern Randolph, Pettis, Howard, central Saline and
Cooper Counties through 1230 AM CDT...
At 1139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brunswick to near Marshall to near La
Monte. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sedalia, Marshall, Boonville, Fayette, Slater, Glasgow, La Monte, New
Franklin, Brunswick, Pilot Grove, Smithton, Higbee, Otterville,
Bunceton, Armstrong, Houstonia, Prairie Home, Gilliam, Nelson and
Hughesville.
This includes Interstate 70 in Missouri between mile markers 70 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3925 9240 3925 9243 3898 9257 3891 9250
3868 9262 3870 9306 3858 9307 3878 9351
3886 9350 3908 9324 3938 9315 3938 9311
3945 9313 3931 9239
TIME...MOT...LOC 0439Z 283DEG 38KT 3936 9307 3906 9315 3877 9349
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeightonLocal storm report, Aug 20, 11:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST 4 NE LAKE WAUKOMIS 39.26N 94.58W
08/20/2021 M64 MPH CLAY MO PUBLIC
1 INCH TREE LIMBS BROKEN, 2-3 INCH THICK
BRANCHES DOWN. 64 MPH MEASURED BY AUTOMATED
WEATHER EQUIPMENT.
&&
PPLocal storm report, Aug 20, 11:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1141 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG 1 SSE MERRIAM 39.01N 94.69W
08/20/2021 JOHNSON KS PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
PPLocal storm report, Aug 20, 11:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND DMG RAYTOWN 39.01N 94.46W
08/20/2021 JACKSON MO PUBLIC
SMALL TREE LIMBS DOWN IN RAYTOWN. REPORT VIA
SOCIAL MEDIA.
&&
PPLocal storm report, Aug 20, 11:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG LANSING 39.24N 94.90W
08/20/2021 LEAVENWORTH KS PUBLIC
TREE DOWN ON HOUSE IN LANSING.
&&
PPSpecial weather statement, Aug 21, 12:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1202 AM CDT Sat Aug 21 2021
MOZ043>045-053-054-210530-
Bates MO-Cass MO-Johnson MO-Pettis MO-Henry MO-
1202 AM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of southeastern Cass,
Henry, northeastern Bates, southern Pettis and southern Johnson
Counties through 1230 AM CDT...
At 1202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Sedalia to near Green
Ridge to near Urich. Movement was southeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sedalia, Clinton, Windsor, Knob Noster, Garden City, Whiteman Air
Force Base, La Monte, Smithton, Leeton, Urich, Green Ridge, Calhoun,
Deepwater, Montrose, Creighton, Chilhowee, Whiteman Afb, Coal,
Brownington and Blairstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Missouri.
&&
LAT...LON 3822 9402 3861 9424 3871 9373 3880 9353
3868 9306 3853 9307 3854 9328 3851 9330
3851 9352 3821 9352 3821 9357 3820 9356
TIME...MOT...LOC 0502Z 295DEG 39KT 3877 9315 3855 9343 3840 9396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:39 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 51 min |
| Aug 20, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 20 min |
| Aug 20, 8:29 PM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Holt | 31 min |
| Aug 20, 8:31 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Holt and 1 more | 44 min |
| Aug 20, 9:13 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 47 min |
| Aug 20, 9:41 PM CDT | Special Weather Statement | EAX | Buchanan, Caldwell, Clay, Clinton, Platte | 49 min |
| Aug 20, 10:11 PM CDT | Special Weather Statement | EAX | Clay, Jackson, Ray | 49 min |
| Aug 20, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 46 min |
| Aug 20, 11:18 PM CDT | Special Weather Statement | EAX | Bates, Cass, Johnson | 42 min |
| Aug 20, 11:39 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Pettis, Saline | 51 min |
| Aug 20, 10:29 PM CDT | Special Weather Statement | EAX | Atchison | 46 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.